The Third Face of Vitamin C
Robert F. Cathcart, M.D.
Journal of Orthomolecular Medicine, 7:4;197-200, 1993
I believe that the loose stools caused by excessive doses of ascorbic acid orally ingested is due to a resulting hypertonicity of ascorbate in the rectum. Water is attracted into the rectum by the increased osmotic pressure and results in a benign diarrhea. With toxic illnesses, the ascorbate is destroyed rapidly in the involved tissues resulting in a rapid absorption from the gut. Of the ascorbate, what does not reach the rectum, does not cause diarrhea. Intravenous sodium ascorbate does not cause diarrhea and, in fact, increases bowel tolerance to orally ingested ascorbic acid while the IV is running. With hypertonicity of the ascorbate both in the blood and in the rectum, the osmotic pressure of the ascorbate is more equal on both sides of the bowel wall so no diarrhea results. If the diarrhea was cause by other metabolic processes, diarrhea would be caused by intravenous ascorbate.
joiv wrote:What is causing all the gas?
Maybe what I really wonder is: What does the ascorbate do
that results in gas production?
joiv wrote:Is it a temporary condition? (excessive gas production)
Kathy wrote:The John T. A. Ely paragraph mentions at the end that taking
antacids can increase the risk of oral candida spreading to the stomach.
Does this also include brushing your teeth with an alkalizer like baking soda?
Kathy wrote:Zucic, I'm just curious about this. The John T. A. Ely paragraph mentions at the end that taking antacids can increase the risk of oral candida spreading to the stomach. Does this also include brushing your teeth with an alkalizer like baking soda?
ofonorow wrote:When the stomach acid is neutralized, esp.
by the "nuclear" proton pump inhibitors,e.g. Prilosec or Nexium,
there is no longer a barrier to keep bacteria in the lower tract,
and as he points out, the mouth, meaning bacteria/fungi can travel "south".
Users browsing this forum: No registered users and 3 guests